Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Any side effect alternative?
Apr 28, 2010

I was diagnosed HIV positive 20 years ago. Since then, I've been taken some of the medications available in the market to control this virus. The problem now, is that after taken Truvada and Kaletra (Crixiban and 3TC, before)for the last 6 years, side effects are not longer managebles. My vision is bloring (I already visited 3 spetialists, none of them got a satisfactory diagnostic), becoause I also have cronic headache, dissines, loosing memory, confution, no concentracion, etc., I got a neurologist test (MRI, EEF)with normal result. But the worst of all, is the general fatigue feeling and general sweling. Even though my T-Cell are over 500 and the viral load is undetectable, I'm seriusly considering quiting this treatment. Please, your advise.

Response from Dr. Henry

Depending on where you live and past treatment history, there may be range of other drug options to consider (such as switching the kaletra to a different boosted PI with less GI side effects, etravirine or efavirenz, raltegravir, even maraviroc or Fuzeon in some cases. A general health work up for hormone imbalance, vitamin D deficiency and other possibly contributing factors is recommended. Stopping HIV Meds sometimes may help short term for some symptoms but often has a high cost for other serious health problems. KH



Previous
Atripla
Next
Viral Load and HIV associated inflammation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement